EMAIL THIS PAGE TO A FRIEND

Internal medicine (Tokyo, Japan)

Rifampicin-induced acute kidney injury during the initial treatment for pulmonary tuberculosis: a case report and literature review.


PMID 24190152

Abstract

A 47-year-old man diagnosed with pulmonary tuberculosis was referred to our hospital. Rifampicin, isoniazid, pyrazinamide and ethambutol were administered, and the patient's symptoms promptly improved. On the 19th hospital day, he developed acute kidney injury with a fever and chills. Renal biopsy specimens indicated tubulointerstitial nephritis. Suspecting rifampicin-induced acute kidney injury, we discontinued the rifampicin and administered levofloxacin in its place. The patient's serum creatinine level subsequently gradually improved. We herein report this case and review eight cases reported in Japan. We found that the rifampicin toxicity appeared at both the initial administration and readministration. All eight patients presented with proteinuria.